Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 114, NWS La Crosse, WI

August 14, 2007Olmsted County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 14, 2007, 1:40 AM CDT for Olmsted County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2007, 1:40 AM CDT (06:40 UTC)
Expired
Aug 14, 2007, 2:06 AM CDT
In force
26 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Olmsted County, MN

The radar

The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 9:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2096 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 140639
SVRARX
MNC109-140730-
/O.NEW.KARX.SV.W.0114.070814T0640Z-070814T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
140 AM CDT TUE AUG 14 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OLMSTED COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 230 AM CDT

* AT 136 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
  LOCATED NEAR ROCHESTER...AND MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCHESTER AND BROOKSIDE R V PARK AROUND 140 AM...
  HIGHWAY 42 AND COUNTY 9 AND CARLEY STATE PARK AROUND 145 AM...
  EYOTA AND I 90 EXIT 224 AROUND 150 AM...
  COUNTY ROADS 137 AND 136 AND COUNTY ROADS 9 AND 10 AROUND 155 AM...
  DOVER AND I 90 EXIT 229 AROUND 200 AM...

QUARTER SIZED HAIL WAS REPORTED ON THE EAST SIDE OF ROCHESTER AT 135 
AM.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4385 9210 4385 9220 4386 9222 4386 9260
      4417 9246 4415 9233 4411 9231 4411 9213
      4410 9210

$$

BINAU
2 follow-up statements
000 
WWUS53 KARX 140651
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
151 AM CDT TUE AUG 14 2007

MNC109-140730-
/O.CON.KARX.SV.W.0114.000000T0000Z-070814T0730Z/
OLMSTED MN-
151 AM CDT TUE AUG 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR OLMSTED COUNTY...

AT 150 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR PREDMORE...OR 11 MILES SOUTHEAST OF ROCHESTER...MOVING
SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER AND I 90 EXIT 229 AROUND 200 AM...

THIS STORM HAS PRODUCED DIME TO QUARTER SIZED HAIL 1 MILE EAST OF 
ROCHESTER AT 133 AM...AND NICKEL SIZED HAIL IN BYRON AT 130 AM.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4385 9210 4385 9220 4386 9222 4386 9260
      4417 9246 4415 9233 4411 9231 4411 9213
      4410 9210

$$

BINAU
000 
WWUS53 KARX 140706
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
205 AM CDT TUE AUG 14 2007

MNC109-140715-
/O.CAN.KARX.SV.W.0114.000000T0000Z-070814T0730Z/
OLMSTED MN-
205 AM CDT TUE AUG 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR OLMSTED COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA...MAINLY 
THE SOUTHERN PORTIONS OF OLMSTED COUNTY.

STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.

LAT...LON 4385 9210 4385 9220 4386 9222 4386 9260
      4417 9246 4415 9233 4411 9231 4411 9213
      4410 9210

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:34 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Aug 13, 9:34 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
934 PM CDT MON AUG 13 2007

.UPDATE...FORECAST CONFIDENCE WAS HIGH ON THE POTENTIAL FOR A
HIGH IMPACT SEVERE WEATHER EVENT TO TAKE SHAPE ACROSS THE FORECAST
AREA THIS EVENING. THIS WAS BASED ON CURRENT RADAR TRENDS AND
ACTUAL SEVERE WEATHER REPORTS FROM UPSTREAM LOCATIONS IN MN. IN
ADDITION...LATEST RUC SUPPORTS INCREASING FEED OF INSTABILITY ON
STRONG 850MB MOISTURE TRANSPORT.

CURRENT FORECAST APPEARS ON TRACK...SO ABOUT THE ONLY CHANGES
WILL BE TO TWEAK RAIN PROBABILITIES UPWARD DUE TO IMMINENCE OF
THUNDERSTORMS. IN ADDITION...HAVE SPOKEN WITH SPC AND A SEVERE
THUNDERSTORM WATCH FOR ENTIRE FORECAST AREA WILL BE ISSUED SOON.
THUS...UPDATED FORECAST WILL BE PENDING ARRIVAL OF THE WATCH...BUT
SHOULD BE OUT BY 03Z THIS EVENING.

PLEASE REFERENCE OUR LATEST LOCAL HAZARDOUS WEATHER
OUTLOOK...SHORT TERM FORECASTS...AND SPC INFORMATION.

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT MON AUG 13 2007/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA/SEVERE THREAT TONIGHT...
SHRA/TSRA CHANCES TUE NIGHT-THU NIGHT...TEMPERATURES THRU THE
PERIOD.

SURFACE ANALYSIS AT 18Z HAD LOW PRESSURE CENTERED OVER NORTH CENTRAL
SD WITH 3HR PRESSURE FALLS OF 1.5 TO 2.5MB FROM SOUTHERN MAN TO
WESTERN IA. SMALL CONVECTIVE COMPLEX CONTINUED TO FIRE OVER EASTERN
ND/NORTHWEST MN...ON NOSE OF 850-700MB MOISTURE TRANSPORT/LOW
LEVEL JET AND THETA-E CONVERGENCE. COMPLEX OVER NORTHWEST MN WAS
WEAKENING AS THE LOW LEVEL JET REMAINS MORE SOUTHERLY OVER EASTERN
SD/ND. SFC DEW POINT ANALYSIS SHOWS LARGE POOL OF 70F+ DEW POINTS
ACROSS IA/EASTERN SD AND NEARBY AREAS. SFC/MOST UNSTABLE CAPES IN
THIS AIRMASS ON THE ORDER OF 3K-4K J/KG EARLY THIS AFTERNOON. 18Z
KABR/KMSP SOUNDINGS INDICATE MASSIVE CAPPING OF THE AIRMASS IN THE
850-700MB LAYER OVER EASTERN SD/CENTRAL MN...WITH RATHER STEEP 700-
500MB LAPSE RATES ABOVE THIS LAYER.

NO MAJOR ERRORS NOTED IN 13/12Z NAM/GFS INITIALIZATIONS...WITH
MODELS OFFERING REASONABLY SIMILAR SOLUTIONS FOR TONIGHT INTO THU
NIGHT. DPROG/DT OF 500MB HGTS AT 13/12Z SHOWED THE 11/12Z AND 12/12Z
NAM/GFS VERIFIED QUITE WELL ACROSS NOAM/EASTERN PAC. THRU 36HRS
MODELS MAINTAIN GOOD CONSISTENCY WITH THEIR PREVIOUS RUNS AS HGTS
SLOWLY FALL ACROSS THE UPPER MIDWEST AND THE FLOW ALOFT BECOMES
NORTHWEST. TREND IS TOWARD MORE OF A PERSISTENT UPPER LOW IN THE
EASTERN PAC OFF THE WEST COAST. FOR 36-84HRS MODEL TREND IS TOWARD A
STRONGER/FASTER SHORTWAVE TROUGH DROPPING INTO THE LONGWAVE TROUGH
POSITION OVER EASTERN CAN...PRODUCING STRONGER NORTHWEST FLOW ALOFT
ACROSS THE REGION. TREND CONTINUES SLOWER...MORE CUT-OFF WITH THE
UPPER LOW OFF THE WEST COAST...RESULTING IN MORE RIDGING ALOFT
ACROSS WESTERN NOAM AND A MORE AMPLIFIED FLOW PATTERN ACROSS NOAM.
CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED A BLEND OF NAM/GFS BEST
WITH THE SFC MASS FIELDS ACROSS CENTRAL NOAM. NEITHER MODEL APPEARED
TO DO ALL THAT WELL WITH THE 12Z-18Z PRECIP ACROSS THE CONUS...
MISSING MUCH OF THE IA AND EASTERN ND PRECIP THIS MORNING. PER WV
IMAGERY...NAM WAS TOO STRONG WITH A 34 UNIT VORT-MAX NEAR THE MAN/MN
BORDER BUT IT DID LOOK BETTER WITH THE BROADER SHORTWAVE OVER
CENTRAL ND. 700MB WIND PROFILER AND VAD WIND PROFILE DATA SHOWED NAM
LOOKING A BIT BETTER WITH THE MID LEVEL WAVE ACROSS THE NORTHERN
PLAINS. WITH NEITHER MODEL LOOKING TO OUT-PERFORM THE OTHER AT 18Z
AND LITTLE REASON TO FAVOR ONE OVER THE OTHER...FAVORED A NAM/GFS
BLEND. SHORT-TERM FORECAST CONFIDENCE AVERAGE THIS CYCLE.

IN THE SHORT TERM...STAGE BECOMING SET FOR ANOTHER STRONG TO SEVERE
CONVECTIVE COMPLEX TO DEVELOP OVER NORTH-CENTRAL MN THIS EVENING...
THEN ROLL SOUTHEAST ACROSS THE AREA TONIGHT. VERY UNSTABLE AIRMASS
SOUTH OF THE WARM FRONT WITH ML CAPES OF 2K-3K J/KG THIS EVENING TO
BE ADVECTED INTO CENTRAL MN...IN GOOD 850-700MB WARM ADVECTION/
ISENTROPIC LIFT ON NOSE OF 25-40KT LOW LEVEL JET. AS MID LEVEL WAVE
ACROSS ND MOVES EAST AND HELPS ERODE THE CAP AND SFC TROUGH/FRONT
PROVIDES SOME CONVERGENCE/LIFT THIS EVENING...MODEL/ENSEMBLE
CONSENSUS POINTS TO CONVECTIVE INITIATION NORTHWEST OF THE TWIN
CITIES. CORFIDI VECTORS THEN POINT SOUTHEAST. 0-6KM SHEAR VALUES IN
THE 40-60KT RANGE THIS EVENING/OVERNIGHT FOR WHAT LOOKS TO BE A
BETTER THREAT OF A SEVERE CONVECTIVE WIND SYSTEM TONIGHT AS COLD
POOL ORGANIZES AND COMPLEX ROLLS SOUTHEAST. SEE SWODY1 FOR MORE
DETAILS OF THE SLIGHT/MDT SEVERE RISK ACROSS THE AREA TONIGHT.
RAISED POPS FOR TONIGHT A BIT TO LIKELY/CATEGORICAL. SYSTEM EXITS
RATHER QUICKLY EARLY TUE MORNING AS A WEAK AREA OF HIGH PRESSURE
BUILDS IN BEHIND THE PASSING TROUGH/FRONT. SOME WEAK 850-700MB
MOISTURE TRANSPORT CONTINUES OVER THE FRONTAL BOUNDARY ACROSS IA...
FOR A SMALL AFTERNOON CHANCE OF SHRA/TSRA ACROSS THE FAR SOUTH END
OF THE FORECAST AREA. NEXT WEAK SHORTWAVE THRU THE FLAT RIDGING/
NORTHWEST FLOW ALOFT TUE NIGHT/WED INCREASES THE 850-700MB MOISTURE
TRANSPORT INTO/OVER THE FRONTAL BOUNDARY ACROSS IA. CONTINUED/
EXPANDED SHRA/TSRA CHANCES ACROSS MUCH OF THE FORECAST AREA FOR TUE
NIGHT INTO WED NIGHT. FORECAST THIS TIME PERIOD DEPENDANT ON MESO-
SCALE DETAILS OF FRONTAL POSITION AND TIMING/STRENGTH OF THE PIECES
OF SHORTWAVE ENERGY. WITH MODELS STRUGGLING WITH THESE FEATURES OF
LATE...LEFT THE RAIN CHANCES FOR TUE NIGHT-WED NIGHT IN THE CHANCE
RANGE. APPEARS DRIER HIGH PRESSURE WILL BUILD IN BEHIND THE LATE WED
NIGHT/EARLY THU COLD FRONTAL PASSAGE FOR A DRIER DAY THU. ONLY
CARRIED A SMALL -SHRA/TSRA CHANCE ACROSS THE SOUTH HALF OF THE
FORECAST AREA THU. DRY FORECAST FOR THU NIGHT LOOKS WELL TRENDED AS
THE DRIER HIGH CONTINUES TO BUILD IN.

GUIDANCE LOWS TONIGHT SIMILAR AND LOOK GOOD. FAVORED BLEND OF
GUIDANCE HIGHS TUE WITH SOME SUNSHINE AND NORTHWEST WINDS. USED
BLEND OF GFS/NAM MAV/MET GUIDANCE LOWS FOR TUE NIGHT. WITH THREAT OF
SHRA/TSRA AND CONSIDERABLE CLOUDINESS WED...LEANED TOWARD COOLER OF
GUIDANCE HIGHS WHICH BLENDS WELL WITH NEIGHBORING GRIDS FOR NOW.
FORECAST GRID HIGHS WED MAY STILL BE 5-10F TOO WARM IF MORE WIDE-
SPREAD SHRA/TSRA AND CLOUDS ARE THE NORM. FAVORED WARMER OF GUIDANCE
LOWS FOR WED NIGHT WITH SOME CLOUDS AND THE RAIN THREAT. WITH BELOW
AVERAGE FORECAST CONFIDENCE BY THU...TRENDED THU/THU NIGHT HIGHS/
LOWS TOWARD HPC GUIDANCE VALUES.

LONG TERM...FRIDAY THROUGH MONDAY

13/00Z GFS/ECMWF/UKMET RUNS REMAIN IN RATHER GOOD AGREEMENT THROUGH
THE DAY 4-7 PERIOD. GFS ENSEMBLE MEAN LOOKS TO OFFER A GOOD
COMPROMISE OF THE INDIVIDUAL DETERMINISTIC MEDIUM RANGE RUNS. ECMWF
LOOKS TO HAVE A BIT BETTER RUN-TO-RUN CONSISTENCY OUT TO 168HRS.
OVERALL LONG-WAVE PATTERN CONSENSUS IS FOR A PERSISTENT UPPER TROUGH
JUST OFF THE WEST COAST...RIDGING ALOFT OVER WESTERN NOAM AND
TROUGHING OVER EASTERN CAN...WITH THE UPPER MIDWEST REMAINING UNDER
BROAD WEST/NORTHWEST FLOW ALOFT. AS HAS BEEN THE CASE THE PAST 10
DAYS TO 2 WEEKS...MODELS IN PRETTY GOOD AGREEMENT WITH THE LARGE
SCALE FEATURES...BUT PLENTY OF DIFFERENCES IN THE MESO-SCALE DETAILS
OF SHORTWAVES RIPPLING THRU THE FLOW AND LOCATIONS OF SFC
BOUNDARIES. MODEL/ENSEMBLE CONSENSUS HAS DRIER/COOLER CANADIAN HIGH
PRESSURE BUILDING SOUTHEAST ACROSS THE REGION FRI...SO LEFT THIS
PERIOD DRY. FORECAST CONFIDENCE AVERAGE TO GOOD FRI...THEN TAILS
OFF FOR SAT-MON AS MODELS DIFFER ON THE DETAILS OF TIMING/STRENGTH
OF SHORTWAVES THRU THE FLOW AND EXTENT OF 850-700MB MOISTURE
TRANSPORT NORTH/EAST-WARD OVER A FRONTAL BOUNDARY THAT WILL BE
DRAPED SOMEWHERE SOUTHWEST OF THE FORECAST AREA. CARRIED SOME
CHANGE RANGE POPS FOR FRI NIGHT-MON FOR NOW...THOUGH NOT ALL OF
THESE PERIODS WILL BE WET. PLENTY OF TIME TO SORT OUT THE DETAIL
DIFFERENCES BY THEN. WITH AREA UNDER INFLUENCE OF NORTHWEST FLOW
ALOFT OR CANADIAN HIGH PRESSURE AT THE SFC...TEMPS LOOK TO BE CLOSER
TO NORMAL FOR FRI-MON. GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE TEMPS
ALL QUITE SIMILAR AND LOOK WELL TRENDED FOR NOW.

AVIATION...

A DEVELOPING LOW PRESSURE SYSTEM OVER THE DAKOTAS WILL MOVE
EASTWARD THIS AFTERNOON AND TONIGHT AS A WARM FRONT LIFTS NORTHWARD
TOWARD THE AREA. MOIST AND UNSTABLE AIR WILL RIDE OVER THE BOUNDARY
RESULTING IN A COMPLEX OF THUNDERSTORMS OVER CENTRAL MINNESOTA LATER
THIS AFTERNOON AND EVENING. THIS COMPLEX WILL THEN MOVE SOUTHEAST
TOWARD THE TAF SITES THIS EVENING APPROACHING THEM BY 03Z. VFR
CONDITIONS ARE EXPECTED INTO THE EVENING HOURS. SCATTERED IFR
CONDITIONS WILL BE FOUND WITHIN THE CONVECTIVE AREAS ALONG WITH THE
POTENTIAL FOR STRONG AND GUSTY WINDS ABOVE SEVERE CRITERIA. AS PER
PREVIOUS TAFS DID INCLUDE THE LATEST TIMING FOR THE CONVECTION AT
THE TAF SITES.

ARX WATCHES/WARNINGS/ADVISORIES...

WI...NONE.
MN...NONE.
IA...NONE.

SHORT/LONG TERM...RRS
AVIATION..........RABERDING

&&

THOMPSON
Hazardous weather outlook, Aug 13, 8:25 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
825 PM CDT MON AUG 13 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-141100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
825 PM CDT MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

...HIGH IMPACT SEVERE WEATHER EVENT POSSIBLE TONIGHT...

A MODERATE RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS MUCH OF THE
AREA. LOW PRESSURE MOVING EAST FROM THE NORTHERN PLAINS WILL DRAW A
WARM FRONT NORTHWARD TOWARD THE UPPER MIDWEST...TRIGGERING A LARGE
COMPLEX OF THUNDERSTORMS. THIS COMPLEX WILL THEN MOVE SOUTHEAST
ACROSS THE AREA OVERNIGHT. SEVERE WEATHER IS LIKELY...WITH DAMAGING
WINDS THE PRIMARY THREAT...POSSIBLY AS HIGH AS 70 TO 80 MPH.

LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE EARLY IN THE
EVOLUTION OF THE STORMS ACROSS SOUTHEAST MINNESOTA. IN ADDITION...
VERY HEAVY DOWNPOURS MAY CAUSE SOME PONDING OF WATER...ESPECIALLY
ACROSS AREAS THAT RECEIVED HEAVY RAINFALL FROM THUNDERSTORMS THAT
ROLLED THROUGH SATURDAY NIGHT. IT APPEARS THE MOST FAVORABLE TIME FOR
THE SEVERE WEATHER THREAT WILL BE FROM 10 PM TO 5 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERAL WEATHER DISTURBANCES WILL SWEEP ACROSS THE UPPER MIDWEST FROM
TUESDAY THROUGH SUNDAY FOR A CHANCE OF THUNDERSTORMS. AT THIS TIME...
IT IS TOO DIFFICULT TO KNOW THE EXACT TIMING OF THESE DISTURBANCES AS
WELL AS THE CHANCES OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ACROSS MUCH OF THE AREA SHOULD EXPECT ACTIVATION
TONIGHT. GROUPS FROM THE ROCHESTER MINNESOTA AREA TOWARD BLACK RIVER
FALLS...NEILLSVILLE AND MEDFORD WISCONSIN ARE ENCOURAGED TO BE READY
FOR ACTIVATION BETWEEN 9 PM AND 11 PM.

SPOTTER GROUPS ACROSS NORTHEAST IOWA AND INTO THE REMAINDER OF
SOUTHWEST AND CENTRAL WISCONSIN...INCLUDING SUCH LOCATIONS AS THE
DECORAH AND CHARLES CITY IOWA AREAS...LA CROSSE...SPARTA...MAUSTON...
RICHLAND CENTER...PRAIRIE DU CHIEN AND LANCASTER WISCONSIN...ARE
ENCOURAGED TO BE READY FOR ACTIVATION TOWARD 11 PM OR MIDNIGHT AND
THEREAFTER.

PLEASE MONITOR THE LATEST RADAR TRENDS TO ASSIST IN WHEN AND WHERE
YOUR LOCAL SPOTTER GROUP WILL BE NEEDED FOR DEPLOYMENT...AS WELL AS
BEING CALLED BACK IN AFTER THE SEVERE WEATHER THREAT HAS PASSED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS/JLR/THOMPSON

In the hours before

Local storm report, Aug 13, 11:53 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1153 PM CDT MON AUG 13 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     2 S TAYLOR              44.29N  91.12W
08/13/2007                   JACKSON            WI   LAW ENFORCEMENT

            TREE DOWN

&&

DB
Local storm report, Aug 13, 11:56 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1156 PM CDT MON AUG 13 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND GST     BLACK RIVER FALLS       44.30N  90.85W
08/13/2007  E60 MPH          JACKSON            WI   TRAINED SPOTTER

&&

JLB
Local storm report, Aug 14, 12:32 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1232 AM CDT TUE AUG 14 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     1 S CHIMNEY ROCK        44.45N  91.42W
08/13/2007                   TREMPEALEAU        WI   LAW ENFORCEMENT

            REPORTS OF TREES BLOWN DOWN

&&

JLB
Local storm report, Aug 14, 12:39 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1239 AM CDT TUE AUG 14 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     1 SW PLEASANTVILLE      44.44N  91.32W
08/13/2007                   TREMPEALEAU        WI   LAW ENFORCEMENT

            SHED ROOF BLOWN OFF AND LYING IN ROADWAY

&&

JLB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 10:15 PM CDTSevere Thunderstorm WarningARXWabasha60 min
Aug 14, 12:09 AM CDTSevere Thunderstorm WarningARXWabasha56 min
Aug 14, 12:31 AM CDTSevere Thunderstorm WarningARXDodge, Olmsted, Wabasha59 min
Aug 14, 2:09 AM CDTFlash Flood WarningARXFillmore, Houston, Winona3 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.